MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER BLADE, T7, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER BLADE, T7, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 45-27015
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "during a metal removal, 3 of 4 screwdrivers (45-27015) are broken at the tip.".
 
Additional Manufacturer Narrative
Please note the correction to h6 method code.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the device was received with a broken tip at the distal end.Only one part of the broken screwdriver is available for inspection.Microscopic views of the fracture surface show shiny points on the surface indicating the application of high torsional cyclic load.The overall breakage pattern reveals brittle fracture due to torque overloading of the blade.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user-related issue.The failure was caused by applying too much torsional force which did lead to a mechanical overload during the extraction of a screw.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
SCREWDRIVER BLADE, T7, AO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16101168
Report Number0008031020-2023-00005
Device Sequence Number6228047
Product Code LXH
UDI-Device Identifier04546540540423
UDI-Public04546540540423
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-27015
Device Catalogue Number45-27015
Device Lot NumberAL03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown